Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jul 27, 2009, 11:23 AM EDT for Hillsborough County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2009, 11:23 AM EDT (15:23 UTC)
- Expired
- Jul 27, 2009, 11:45 AM EDT
- In force
- 22 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 38 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3767 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTBW 271523
TORTBW
FLC057-271545-
/O.NEW.KTBW.TO.W.0012.090727T1523Z-090727T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1123 AM EDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN HILLSBOROUGH COUNTY IN FLORIDA.
* UNTIL 1145 AM EDT
* AT 1121 AM EDT...A WATERSPOUT MOVING TOWARD SHORE WAS SIGHTED NEAR
TOWN N COUNTRY...OR 8 MILES WEST OF TAMPA...MOVING EAST AT 10
MPH.
* THE WATERSPOUT WILL BE NEAR...
COURTNEY CAMPBELL CAUSEWAY.
TOWN N COUNTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...AS WATERSPOUTS MOVE ASHORE THEY BECOME TORNADOES AND
SHOULD BE CONSIDERED EXTREMELY DANGEROUS
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
&&
LAT...LON 2801 8264 2802 8264 2805 8254 2797 8252
2796 8258 2796 8262 2797 8263 2800 8262
TIME...MOT...LOC 1523Z 261DEG 11KT 2799 8261
$$1 follow-up statement
000
WWUS52 KTBW 271547
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1147 AM EDT MON JUL 27 2009
FLC057-271556-
/O.EXP.KTBW.TO.W.0012.000000T0000Z-090727T1545Z/
HILLSBOROUGH FL-
1147 AM EDT MON JUL 27 2009
...THE TORNADO WARNING FOR WESTERN HILLSBOROUGH COUNTY HAS EXPIRED...
THE STORM WILL CONTINUE TO PRODUCE NON-SEVERE WEATHER OVER...
COURTNEY CAMPBELL CAUSEWAY.
TOWN N COUNTRY.
TAMPA.
THE STORM THAT PRODUCED THE TORNADO HAS NOW WEAKENED AND IS NO LONGER
EXPECTED TO PRODUCING SEVERE WEATHER.
LAT...LON 2801 8264 2802 8264 2805 8254 2797 8252
2796 8258 2796 8262 2797 8263 2800 8262
TIME...MOT...LOC 1523Z 261DEG 11KT 2799 8261
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jul 27, 9:08 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 27, 9:08 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 908 AM EDT MON JUL 27 2009 .DISCUSSION...DEEP AND PERSISTENT WSW FLOW ALOFT WILL KEEP A VERY MOIST AND UNSTABLE ATMOSPHERE IN PLACE TODAY. MORNING SOUNDING SHOWING 2.16 PWATS AND OVER 5000 CAPE. ALREADY HAVE NUMEROUS CHANCES IN THE ZONES TODAY WITH MAX TEMPS FORECASTED IN THE UPPER 80S COASTAL TO LOWER 90S INLAND. CURRENT FORECAST IS ON TRACK SO HAVE NO UPDATE PLANNED. && .AVIATION...EXPECT AREAS OF MVFR WITH LOCALLY IFR CIGS/VSBYS AND GUSTY WINDS IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...OTHERWISE VFR CONDITIONS SHOULD PREVAIL OUTSIDE OF CONVECTION. && .MARINE...BUOYS REPORTING GENERALLY SE WINDS AT 5 TO 10 KNOTS ALONG THE COAST AND WNW WINDS AROUND 5 KNOTS OFFSHORE THIS MORNING. SEAS ARE LESS THAN 2 FEET. WINDS SHOULD BECOME MORE S/SW THIS AFTERNOON ESPECIALLY NEAR THE COAST WITH WIND SPEEDS AND SEAS REMAINING LIGHT. WILL ADJUST WINDS TO THE AFTERNOON PERIOD FOR THE UPDATE...BUT OTHERWISE FORECAST IS ON TRACK WITH NO OTHER CHANGES PLANNED. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...24/COLSON LONG TERM/AVIATION...25/DAVIS
Hazardous weather outlook, Jul 27, 4:30 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 430 AM EDT MON JUL 27 2009 FLZ039-042-043-048>052-055>057-060>062-065-272030- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 430 AM EDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEA BREEZE BOUNDARY THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON ALONG THE SEA BREEZE BOUNDARY AND INCREASE IN COVERAGE THROUGH THE EARLY EVENING HOURS. A FEW STORMS EACH DAY COULD BECOME STRONG...WITH THE PRIMARY THREAT BEING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. MCNATT
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:46 AM EDT | Special Marine Warning | TBW | 15 min | |
| Jul 27, 11:05 AM EDT | Special Marine Warning | TBW | 10 min | |
| Jul 27, 11:25 AM EDT | Special Marine Warning | TBW | 20 min | |
| Jul 27, 12:07 PM EDT | Special Marine Warning | TBW | 23 min | |
| Jul 27, 12:15 PM EDT | Special Weather Statement | TBW | Hillsborough | 30 min |
| Jul 27, 12:43 PM EDT | Special Marine Warning | TBW | 32 min | |
| Jul 27, 12:54 PM EDT | Special Weather Statement | TBW | Manatee | 36 min |
| Jul 27, 2:13 PM EDT | Special Weather Statement | TBW | Hardee | 47 min |
| Jul 27, 2:59 PM EDT | Special Weather Statement | TBW | DeSoto | 46 min |
| Jul 27, 3:18 PM EDT | Special Weather Statement | TBW | Osceola | 27 min |
| Jul 27, 3:45 PM EDT | Special Weather Statement | TBW | DeSoto | 45 min |
| Jul 27, 3:47 PM EDT | Areal Flood Advisory | TBW | Polk | 58 min |
| Jul 27, 4:12 PM EDT | Areal Flood Advisory | TBW | Charlotte | 63 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.